Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 141, NWS Austin/San Antonio, TX

May 1, 2007Llano County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 1, 2007, 5:07 PM CDT for Llano County, Texas. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2007, 5:07 PM CDT (22:07 UTC)
Expired
May 1, 2007, 6:00 PM CDT
In force
53 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Llano County, TX

The radar

The Ft Hood radar (KGRK), 142 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 5:20 PM CDTHAIL 0.88Pontotoc, TX
May 1, 6:05 PM CDTHAIL 4.2510 Nw Llano, TXBASEBALL TO SOFTBALL SIZE HAIL ON CR 405

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 3:48 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2016 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2016 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 012207
SVREWX
TXC299-012300-
/O.NEW.KEWX.SV.W.0141.070501T2207Z-070501T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
507 PM CDT TUE MAY 1 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LLANO COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF LLANO...

* UNTIL 600 PM CDT

* AT 506 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE   
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM      
  WAS LOCATED 16 MILES NORTHWEST OF LLANO...AND MOVING SOUTHEAST AT  
  15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LLANO BY 530 PM CDT...

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES.

LAT...LON 3111 9898 3093 9899 3058 9884 3074 9848

$$
2 follow-up statements
000 
WWUS54 KEWX 012222
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
522 PM CDT TUE MAY 1 2007

TXC299-012300-
/O.CON.KEWX.SV.W.0141.000000T0000Z-070501T2300Z/
LLANO TX-
522 PM CDT TUE MAY 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR LLANO COUNTY...

AT 518 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING NICKEL TO GOLF BALL SIZED HAIL...AND DESTRUCTIVE WINDS IN 
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF 
LLANO...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LLANO BY 600 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE 
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. IF A 
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 3111 9898 3093 9899 3058 9884 3074 9848

$$
000 
WWUS54 KEWX 012235
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
535 PM CDT TUE MAY 1 2007

TXC299-012300-
/O.CON.KEWX.SV.W.0141.000000T0000Z-070501T2300Z/
LLANO TX-
535 PM CDT TUE MAY 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR LLANO COUNTY...

AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 13 MILES NORTHWEST OF LLANO...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LLANO BY 600 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS SPOTTED... ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 3111 9898 3093 9899 3058 9884 3074 9848

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:52 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 1, 3:52 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 PM CDT TUE MAY 1 2007

.UPDATE...
HAVE UPDATED THE FORECAST TO INCLUDE TORNADO WATCH 207 FOR LATE
THIS AFTERNOON UNTIL 11 PM CDT. PLEASE REFER TO THE WCNEWX PRODUCT
FOR FURTHER INFORMATION.

&&

.PREV DISCUSSION... /ISSUED 332 PM CDT TUE MAY 1 2007/

DISCUSSION...
RELATIVELY QUIET DAY WEATHER-WISE THIS AFTERNOON AS COMPARED TO THE
PREVIOUS FEW DAYS AND THE UPCOMING NEXT FEW DAYS. WITH SFC DEWPOINTS
REMAINING IN THE 70S ACROSS THE REGION, AND W/V SATELLITE IMAGERY
INDICATING MID-LEVEL INSTABILITY FROM A S/W EXPANDING FROM WEST
TEXAS TO THE BIG BEND AREA, THE LULL WONT LAST TOO MUCH LONGER. THE
DISTURBANCE ALOFT WILL APPROACH THE RIO GRANDE VALLEY THROUGH THE
NEXT SEVERAL HOURS BEFORE CONTINUING SOUTHEASTWARD INTO DEEP SOUTH
TEXAS OVERNIGHT. CONVECTIVE ACTIVITY IS ALREADY DEVELOPING OVER
THE SIERRA MADRES AND WILL LIKELY SEE SOME OF THESE STORMS DRIFT
INTO SOUTH CENTRAL TEXAS TONIGHT.

WEDNESDAY AFTERNOON LOOKS TO BE ANOTHER QUIET DAY...VERY MISLEADING
TO THE UPCOMING SCENARIO WEDNESDAY NIGHT AND THURSDAY. ANOTHER
SHORT-WAVE WILL CROSS THE TEXAS PANHANDLE, BRINGING OUR AREA
ANOTHER ROUND OF HEAVY RAINFALL AND SEVERE STORMS. BY THURSDAY
MORNING, THE ACTIVITY WILL SHIFT TO THE EAST, AND GRADUAL CLEARING
IS EXPECTED OUT WEST. THE 12Z GFS RUN SHOWS A NEAR-THREE INCH QPF
BULLS-EYE ACROSS THE HILL COUNTRY FOR LATE WEDS/EARLY THRS...AND A
NEAR-TWO INCH BULLS-EYE ALONG THE BALCONES ESCARPMENT FOR EARLY
THURSDAY MORNING. GFS GENERALLY HAS A REASONABLE GRASP ON QPF
AMOUNTS WITHIN 48 HRS OF THE EVENT, BUT STILL DOES NOT SHOW RELIABLE
PLACEMENT OF THE QPF BULLS-EYES. IN SHORT, IT LOOKS LIKE WE COULD
SEE 2-4 INCH ACCUMULATIONS ACROSS MUCH OF THE REGION WITH EXTREME
AMOUNTS OF 4-6 INCHES BEFORE THURSDAY AFTERNOON, BUT WOULD LIKE TO
STRESS TO NOT GET TOO FOCUSED IN ON THE EXACT LOCATION OF THE
EXTREMES. DUE TO RECENT RAINFALL SATURATING MUCH OF THE GROUND AND
CAUSING FLASH FLOODING PROBLEMS AND LITTLE DRYING OVER THE PAST
FEW DAYS, ALL (WOULD LIKE TO STRESS THE WORD ALL) OF SOUTH CENTRAL
TEXAS IS VERY FLOOD PRONE AT THE MOMENT, SO 2-4 INCHES OF RAIN ANY
WHERE WILL LEAD TO FLASH FLOODING PROBLEMS.

THE GOOD NEWS LOOKS TO BE THAT RIDGING OVER THE AREA ON FRIDAY AND
SATURDAY WILL ALLOW FOR SOME DRYING LATE IN THE WEEK AND OVER THE
WEEKEND. ANOTHER UPPER LEVEL LOW WILL INFLUENCE OUR AREA SOME TIME
EARLY NEXT WEEK. THIS WILL BRING ANOTHER CHANCE FOR RAIN AND
POSSIBLY SEVERE WEATHER.

STAYED CLOSE TO GFS(X) MOS NUMBERS THROUGH MUCH OF THE FORECAST
PERIOD. AFTERNOON TEMPERATURES WILL BE WITHIN A FEW DEGREES OF EITHER
SIDE OF EARLY MAY NORMALS. WILL CONTINUE TO SEE MORNING LOWS SLIGHTLY
ABOVE EARLY MAY NORMALS, WITH LITTLE VARIANCE THROUGH THE WEEK, AS
SOUTHERLY FLOW WILL INHIBIT OVERNIGHT RADIATIONAL COOLING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              68  85  66  81  68 /  40  30  60  50  20
AUSTIN BERGSTROM INTL AIRPORT  66  85  65  82  68 /  40  30  60  50  20
DEL RIO INTL AIRPORT           71  89  70  89  69 /  20  30  50  20  -
SAN ANTONIO INTL AIRPORT       69  86  68  83  70 /  20  30  60  40  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/01
Hazardous weather outlook, May 1, 10:13 AM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1013 AM CDT TUE MAY 1 2007

TXZ171>173-183>194-202>209-217>225-228-021515-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1013 AM CDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THE COMBINATION OF HEATING THIS AFTERNOON AND A SURFACE BOUNDARY
OVER CENTRAL TEXAS WILL RESULT IN THE REDEVELOPMENT OF ISOLATED TO
SCATTERED THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH HEATING ACROSS MUCH OF
THE AREA...HOWEVER THE BEST CHANCES WILL BE OVER THE HILL COUNTRY
CLOSER TO THE BOUNDARY IN CENTRAL TEXAS. ISOLATED SEVERE STORMS
COULD ALSO MOVE OFF THE MOUNTAINS OF MEXICO LATE THIS AFTERNOON
AND EVENING...AFFECTING COUNTIES ALONG THE RIO GRANDE.

THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS THIS AFTERNOON AND EVENING ALONG WITH LOCALLY HEAVY RAIN.
THE THREAT OF HEAVY RAIN COULD INTENSIFY OVER THE HILL COUNTRY AND
NORTHERN SECTIONS OF THE AREA TONIGHT AND A FLASH FLOOD WATCH MAY
BE REQUIRED FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE REMAINS A SLIGHT RISK OF SEVERE WEATHER...AND LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE ACROSS MUCH OF SOUTH CENTRAL TEXAS
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT.

In the hours before

Local storm report, May 1, 11:41 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1141 AM CDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 AM     FLASH FLOOD      25 NNE BRACKETTVILLE    29.65N 100.25W
04/30/2007                   EDWARDS            TX   LAW ENFORCEMENT

            WATER IS OVER FM674 AND PARTS OF FM334.

1018 AM     TSTM WND DMG     5 S BANDERA             29.65N 99.07W
04/30/2007                   BANDERA            TX   EMERGENCY MNGR

            HIGH WIND GUSTS BLEW TREES DOWN AND CAUSED DAMAGE TO
            ROOFS 5 MILES SOUTH OF BANDERA.

1018 AM     TSTM WND DMG     5 S BANDERA             29.65N 99.07W
04/30/2007                   BANDERA            TX   EMERGENCY MNGR

            STRONG THUNDERSTORM WINDS GUSTS WITH TREES BLOWN OVER AND
            DAMAGE TO ROOFS 5 MILES SOUTH OF BANDERA.

1018 AM     TSTM WND DMG     5 S BANDERA             29.65N 99.07W
04/30/2007                   BANDERA            TX   EMERGENCY MNGR

            THUNDERSTORM WIND GUSTS BELOW OVER TREES AND CAUSED
            DAMAGE TO ROOFS 5 MILES SOUTH OF BANDERA.

1205 PM     HAIL             4 S SEGUIN              29.52N 97.97W
04/30/2007  E1.00 INCH       GUADALUPE          TX   TRAINED SPOTTER

            NICKEL TO QUATER SIZE HAIL REPORTED ALONG WITH 50 TO 65
            MPH WINDS GUSTS.

0101 PM     HAIL             12 N GONZALES           29.68N 97.45W
04/30/2007  E1.25 INCH       GONZALES           TX   PUBLIC

            QUARTER SIZE HAIL AND LARGER, PLUS STRONG WINDS WHICH IS
            KNOCKING HIS VEHICLE OFF THE ROAD.

0116 PM     FUNNEL CLOUD     3 N CHEAPSIDE           29.33N 97.40W
04/30/2007                   GONZALES           TX   PUBLIC

            FUNNEL CLOUD SPOTTED A FEW MILES NORTH OF CHEAPSIDE.

0301 PM     FLASH FLOOD      1 N BOERNE              29.82N 98.74W
04/30/2007                   KENDALL            TX   LAW ENFORCEMENT

            NUMEROUS LOW WATER CROSSINGS CLOSED THROUGH-OUT KENDALL
            COUNTY.

0303 PM     HAIL             WARING                  29.95N 98.80W
04/30/2007  M2.00 INCH       KENDALL            TX   LAW ENFORCEMENT

0635 PM     FLASH FLOOD      CUERO                   29.09N 97.29W
04/30/2007                   DEWITT             TX   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED/CLOSED IN COUNTY

0700 PM     FLASH FLOOD      3 NE YOAKUM             29.32N 97.11W
04/30/2007                   LAVACA             TX   LAW ENFORCEMENT

            HIGH WATER RESCUE ON COUNTY ROAD 420

&&

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:14 PM CDTSevere Thunderstorm WarningEWXDeWitt16 min
May 1, 5:34 PM CDTFlash Flood WarningEWXLlano3 hr
May 1, 5:53 PM CDTSevere Thunderstorm WarningEWXLlano37 min
May 1, 6:19 PM CDTSevere Thunderstorm WarningEWXWilliamson26 min
May 1, 6:27 PM CDTSevere Thunderstorm WarningEWXLlano52 min
May 1, 6:52 PM CDTSevere Thunderstorm WarningEWXGillespie53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.